MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI SPIRAL BLADE 85MM FOR TI RETROGRADE FEMORAL NAILS-EX; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI SPIRAL BLADE 85MM FOR TI RETROGRADE FEMORAL NAILS-EX; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.013.049
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Post Operative Wound Infection (2446)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021 a retrograde nail exchange was done because of a possible infection and nonunion.The original injury was done due to a gunshot to the distal femur.The nail and hardware were successfully exchanged.There was one (1) 5.0mm broken screw proximally that was successfully removed.While inserting the new nail, the surgeon hit the nail with the second most distal screw drill bit.However, adjustments were made and the surgeon was able to place the screw successfully.The surgeon was leaning on the aiming arm causing it to bend and miss the nail.There was a twenty (20) minutes surgical delay.Patient outcome is reported as good.This report captures the post-op event of possible infection and nonunion while related complaint (b)(4) captures the intra-op event during insertion of the new nail the surgeon hit the nail with the second most distal screw drill bit.This report is for one (1) ti spiral blade 85mm for ti retrograde femoral nails-ex this is report 3 of 6 for complaint (b)(4).

Brand Name
TI SPIRAL BLADE 85MM FOR TI RETROGRADE FEMORAL NAILS-EX
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11682383
Report Number2939274-2021-01910
Device Sequence Number14240393
Product Code HSB
UDI-Device Identifier10886982087522
UDI-Public(01)10886982087522
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.013.049
Device Catalogue Number04.013.049
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2021
Initial Report FDA Received Date04/16/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight79